Alert archive / Florida / Frost Advisories in 2008

Frost Advisory 2, NWS Tallahassee, FL

April 16, 20087 counties in Florida; 4 counties in Georgia

NWS Tallahassee, FL issued this frost advisory at Apr 16, 2008, 3:31 PM EDT for 7 counties in Florida; 4 counties in Georgia. It took effect at Apr 17, 2008, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 16, 2008, 3:31 PM EDT (19:31 UTC)
In effect from
Apr 17, 2008, 5:00 AM EDT
Expired
Apr 17, 2008, 2:34 AM EDT
In force
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Brooks County, GA, Grady County, GA, Lowndes County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 58 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2352 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KTAE 161931
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 PM EDT WED APR 16 2008

...FROST ADVISORY NOW IN EFFECT FROM 5 AM TO 9 AM EDT FOR THE
INLAND AREAS OF THE EASTERN FLORIDA BIG BEND AS WELL AS EXTREME
SOUTH CENTRAL GEORGIA...

FLZ017>019-027>029-034-GAZ157>160-171300-
/O.NEW.KTAE.FR.Y.0002.080417T0900Z-080417T1300Z/
LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-GRADY-
THOMAS-BROOKS-LOWNDES-
INCLUDING THE CITIES OF...TALLAHASSEE...SPRING HILL...
MONTICELLO...MADISON...GREENVILLE...SOPCHOPPY...ST. MARKS...
PERRY...MIDWAY...MAYO...CROSS CITY...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA
331 PM EDT WED APR 16 2008

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY AWAY
FROM THE IMMEDIATE COAST...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY AWAY
FROM THE IMMEDIATE COAST.  

THE COMBINATION OF CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES
TO DROP INTO THE MIDDLE TO UPPER 30S ACROSS EXTREME SOUTH CENTRAL
GEORGIA AND THE EASTERN FLORIDA BIG BEND AWAY FROM THE IMMEDIATE
COAST. THE NORMALLY COLDER LOCATIONS AWAY FROM CITY CENTERS WILL
STAND THE BEST CHANCES OF SEEING AREAS OF FROST DEVELOPING
TOWARD DAYBREAK AS TEMPERATURES DROP INTO THE MID 30S. AREAS
WITHIN A FEW MILES OF THE COAST AND IN URBAN CENTERS WILL REMAIN
WARM ENOUGH THROUGH THE NIGHT TO PREVENT THE FORMATION OF FROST. 

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

38-GODSEY
1 follow-up statement
000 
WWUS72 KTAE 170634
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 AM EDT THU APR 17 2008

...FROST ADVISORY IS CANCELLED FOR THE EASTERN FLORIDA BIG 
BEND AND EXTREME SOUTH CENTRAL GEORGIA...

FLZ017>019-027>029-034-GAZ157>160-170745-
/O.CAN.KTAE.FR.Y.0002.080417T0900Z-080417T1300Z/
LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-GRADY-
THOMAS-BROOKS-LOWNDES-
INCLUDING THE CITIES OF...TALLAHASSEE...SPRING HILL...
MONTICELLO...MADISON...GREENVILLE...SOPCHOPPY...ST. MARKS...
PERRY...MIDWAY...MAYO...CROSS CITY...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA
234 AM EDT THU APR 17 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FROST ADVISORY. GROUND TEMPERATURES ARE NO LONGER EXPECTED TO
REACH THE FROST POINT...AS OCCASIONAL NON-ZERO WIND SPEEDS HAVE
BEEN KEEPING TEMPERATURES A LITTLE WARMER THAN PREVIOUSLY
EXPECTED. A FEW LOCATIONS COULD GET A LITTLE FROST ON VEHICLES OR
ROOFS...BUT FROST DAMAGE TO VEGETATION IS UNLIKELY.
HOWEVER...SENSITIVE VEGETATION SHOULD STILL BE PROTECTED AS
TEMPERATURES MAY STILL DROP INTO THE UPPER 30S IN THE NORMALLY
COLDER INLAND LOCATIONS...AWAY FROM THE CITIES. 

$$

FOURNIER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this frost advisory went out at Apr 16, 3:08 PM EDT, 23 minutes earlier.

Area forecast discussion, Apr 16, 3:08 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EDT WED APR 16 2008

.SYNOPSIS...BEAUTIFUL DRY SPRING DAY ACROSS THE REGION. TEMPERATURES
ARE APPROACHING THE 70 DEGREE MARK...WHICH IS STILL BELOW NORMAL FOR
THIS TIME OF YEAR. DEWPOINTS HAVE PLUMMETED AS EXPECTED INTO THE
20S ACROSS THE REGION WITH SOME SPOTS EVEN GETTING INTO THE TEENS.
HIGH PRESSURE IS CENTERED NEAR MACON GEORGIA AS OF 18 UTC. THIS HIGH
WILL GENERALLY REMAIN IN PLACE AND HELP LEAD TO ANOTHER NIGHT OF
COLD TEMPERATURES...ESPECIALLY IN THE FLORIDA BIG BEND.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY).
THE MODELS ARE IN EXCELLENT AGREEMENT WITH THE SYNOPTIC PATTERN
THROUGH THE SHORT TERM. AS WITH YESTERDAYS FORECAST PACKAGE...THE
MOS WAS VERY CLOSE ON TEMPERATURES THROUGHOUT THE PERIOD AND THIS IS
BASICALLY THE CASE AGAIN TODAY. WITH THE SURFACE HIGH NEARLY
OVERHEAD...WINDS WILL ONCE AGAIN DECOUPLE AND GO CALM UNDER CLEAR
SKIES. THIS WILL YIELD EXCELLENT RADIATIONAL COOLING CONDITIONS AND
CREATE THE POTENTIAL FOR A LIGHT FROST IN THE COLDEST INLAND
LOCATIONS. CURRENT GUIDANCE SUPPORTS THE MID 30S ALONG A CORRIDOR
FROM TLH TO CROSS CITY AND OVER TO MADISON. IN THIS AREA...WILL
ISSUE A FROST ADVISORY AND HIGHLIGHT THE POTENTIAL FOR FROST IN THE
COLDEST LOCATIONS WITHIN THESE COUNTIES. THE URBAN CENTER OF
TALLAHASSEE WILL LIKELY REMAIN IN THE UPPER 30S OR EVEN LOW 40S. WE
ARE NOT EXPECTING FROST IN TALLAHASSEE...THOUGH AREAS OUTSIDE OF
TOWN WOULD HAVE THE POTENTIAL FOR FROST ONCE AGAIN.

AFTER A COOL START ONCE AGAIN THURSDAY MORNING...TEMPERATURES WILL
REBOUND SHARPLY INTO THE MID TO UPPER 70S AND APPROACH NORMAL VALUES
BY FRIDAY. A STORM SYSTEM WILL BEGIN TO APPROACH THE REGION ON
FRIDAY AFTERNOON YIELDING INCREASING CLOUDINESS LATE IN THE
DAY...BUT ANY RAIN SHOULD REMAIN WELL TO THE WEST THROUGH THE DAY.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY). THE 00Z GFS AND THE
15/12Z EURO SOLUTIONS HAVE COME MORE IN LINE THAN THE PREVIOUS FEW
RUNS IN TRACKING THE CLOSED UPPER LOW. HOWEVER...THERE IS STILL
QUITE A BIT OF A DISPLACEMENT BEYOND 96 HOURS. THE GFS SOLUTION
TURNS THE LOW TO THE NORTHEAST THEN NORTH TRACKING IT OVER MICHIGAN
AND THEN NORTH OF THE GREAT LAKES SATURDAY NIGHT THROUGH SUNDAY. THE
EURO IS MUCH FURTHER SOUTH AS IT TAKES THE LOW ALMOST DUE EAST TO
THE MID ATLANTIC STATES DURING THE SAME TIME PERIOD. SURPRISINGLY
THE TIMING OF THE ASSOCIATED COLD FRONT ENTERING AND PUSHING ACROSS
OUR CWA FRIDAY NIGHT/SATURDAY ARE VERY CLOSE. HOWEVER...THE GFS IS A
BIT MORE BULLISH IN ITS REPRESENTATION OF CONVECTION ALONG AND AHEAD
OF THE FRONT. QPF AMOUNTS ARE NOT TOO IMPRESSIVE BUT FEEL CONFIDENT
ENOUGH IN PLACING CHANCE POPS ACROSS ALL BUT THE SOUTHEAST BIG BEND.
IF THE EURO VERIFIES...THE FRONT WILL GET A GOOD NUDGE AND PUSH
SOUTH OF OUR FA WITH DRY CONDITIONS FOR AT LEAST THE REMAINDER OF
THE WEEKEND INTO MONDAY. THE GFS SHOWS THE UPPER FLOW BECOMING ZONAL
WITH THE FRONT STALLING OVER OR NEAR NORTH FLORIDA. THE PRESENCE OF
THE BOUNDARY ALONG WITH AFTERNOON SEA BREEZE INTERACTION WOULD
PROVIDE THE FOCUS FOR CONVECTION THESE DAYS. DUE TO THE UNCERTAINTY
WILL LEAVE SILENT 10 POP IN GRIDS FOR NOW. A SHARP UPPER RIDGE IS
FORECAST BY THE GFS TO BUILD OVER THE EASTERN U.S. MONDAY THROUGH
TUESDAY IN RESPONSE TO A DEEPENING TROUGH OUT WEST. THIS COMBINED
WITH ONSHORE FLOW WILL INCREASE LOW LEVEL MOISTURE AND ALLOW TEMPS
TO WARM ABOVE CLIMO ACROSS THE TRI-STATE REGION. THE GFS...SHOWS
SOME ENERGY AND DEEP LAYER MOISTURE DROPPING SOUTH FROM THE
TENNESSEE VALLEY THROUGH GEORGIA ON TUESDAY AND WILL SHOW A SLIGHT
POP FOR OUR EASTERN ZONES.

&&

.AVIATION...VFR CONDITIONS THROUGH THE FORECAST PERIOD AND BEYOND.
NEAR CALM WINDS TONIGHT...BECOMING SOUTHEAST LESS THAN 10 KNOTS
AFTER SUNRISE. EXPECT SMALL PATCHES OF LIGHT MIST TO FORM BEFORE
DAYBREAK MAINLY OVER EASTERN PORTIONS OF THE FLORIDA BIG BEND AND
SOUTH CENTRAL GEORGIA WITH VISIBILITIES NO LOWER THAN 5 MILES FOR A
BRIEF PERIOD JUST BEFORE SUNRISE.

&&

.MARINE...
WINDS AND SEAS REMAIN AROUND 15 KNOTS THIS AFTERNOON...BUT WILL
GRADUALLY DECREASE AS HIGH PRESSURE BUILDS SOUTH. THERE MAY BE A
BRIEF NOCTURNAL SURGE TONIGHT OVER THE WATERS...BUT NOT HIGH ENOUGH
TO WARRANT EXERCISE CAUTION CONDITIONS. THE REMAINDER OF THE SHORT
TERM FORECAST FEATURES WINDS VEERING TO SOUTHERLY AND SOUTHWESTERLY
AHEAD OF AN APPROACHING COLD FRONT. MAY SEE A PERIOD OF CAUTIONARY
CONDITIONS WITH THE FRONT LATE FRIDAY EVENING CONTINUING INTO
SATURDAY BEFORE WINDS DECREASE AGAIN SATURDAY AFTERNOON.

&&

.FIRE WEATHER...VERY DRY AIR WILL REMAIN IN PLACE THROUGH
THURSDAY...WITH A GRADUAL INCREASE IN LOW LEVEL MOISTURE ON
FRIDAY...AS LOW LEVEL WINDS BECOME MORE SOUTHERLY AHEAD OF A
WEAKENING COLD FRONT THAT WILL APPROACH FROM THE WEST ON
FRIDAY...AND MOVE ACROSS THE TRI STATE AREA ON SATURDAY...
ACCOMPANIED BY A SCATTERED SHOWERS. WITH WARMER AFTERNOON
TEMPERATURES ON THURSDAY...RELATIVE HUMIDITIES WILL DROP INTO THE
20S...AND A RED FLAG WARNING REMAINS IN EFFECT AGAIN ON THURSDAY FOR
ALL AREAS. ON FRIDAY...EXPECT RED FLAG CONDITIONS TO BE CONFINED TO
INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND THE BIG BEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  35  78  44  82  56 /   0   0   0   0  20
PANAMA CITY  48  75  53  76  62 /   0   0   0  05  30
DOTHAN       42  78  48  80  59 /   0   0   0  05  30
ALBANY       39  78  46  82  57 /   0   0   0   0  20
VALDOSTA     37  78  44  83  54 /   0   0   0   0  10
CROSS CITY   34  78  45  82  55 /   0   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

     RED FLAG WARNING FROM 11 AM TO 6 PM CDT THURSDAY FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
     ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
     CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
     GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

     RED FLAG WARNING FROM 12 PM TO 7 PM EDT THURSDAY FOR THE
     FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
     CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

     FROST ADVISORY FROM 5 AM TO 9 AM EDT THURSDAY FOR THE FOLLOWING
     ZONES: BROOKS...GRADY...LOWNDES...THOMAS.

FL...FROST ADVISORY FROM 5 AM TO 9 AM EDT THURSDAY FOR THE FOLLOWING
     ZONES: DIXIE...JEFFERSON...LAFAYETTE...LEON...MADISON...
     TAYLOR...WAKULLA.

     RED FLAG WARNING UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM 11 AM EDT /10 AM CDT/ TO 8 PM EDT /7 PM
     CDT/ THURSDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES: CALHOUN...DIXIE...GADSDEN...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR.

GM...NONE.

&&

LONG TERM...FOURNIER
AVIATION/FIRE WEATHER...DUVAL
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Apr 16, 3:40 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 AM EDT WED APR 16 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-170745-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
340 AM EDT WED APR 16 2008 /240 AM CDT WED APR 16 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
VERY DRY CONDITIONS WILL ENHANCE THE SPREAD OF WILDFIRES THIS
AFTERNOON. PATCHY FROST IS POSSIBLE IN THE NORMALLY COLDER INLAND
LOCATIONS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
DRY CONDITIONS WILL PERSIST THROUGH FRIDAY. A WEAK COLD FRONT WILL
MOVE INTO THE AREA FROM THE WEST FRIDAY NIGHT AND
SATURDAY...ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS.
CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:28 AM EDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more40 hr
Apr 16, 4:09 PM EDTFire Weather WatchTAECalhoun, Dixie, Gadsden, Jackson, Jefferson, Lafayette and 3 more22 hr

Nearby

Frost Advisories in Florida, 2008Frost Advisories in Georgia, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.